MAUDE Adverse Event Report: SYNTHES PRODUKTIONS GMBH TIBIAL NAIL-ADVANCED / 9MM 360MM / STERILE; NAIL, FIXATION, BONE

SYNTHES PRODUKTIONS GMBH TIBIAL NAIL-ADVANCED / 9MM 360MM / STERILE; NAIL, FIXATION, BONE
Model Number 04.043.140S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procode: hwc.Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, during a routine tibial nailing of a midshaft tibia fracture, the surgeon experienced a problem where the aiming arm for the proximal interlocks did not line up with the most distal hole in the nail, and the nail obstructed the path of the drill bit.The patient¿s knee was bumped up to remove tension at the nail/insertion handle junction, and the connection point was inspected and confirmed to be tight, but the issue was not resolved.The aiming arm was removed and the procedure was completed using a free-hand perfect circle technique.No patient impact.This report is for a tibial nail-advanced / 9mm 360mm / sterile.This is report 1 of 3 for (b)(4).
 
Event or Problem Description
It was also reported that there was a ten (10) minutes of surgical delay.No fragments left in patient.Surgery was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 9MM 360MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES PRODUKTIONS GMBH
muracherstrasse 3
bettlach 2544
SZ  2544
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key14756152
Report Number9612488-2022-00020
Device Sequence Number13776617
Product Code JDS
UDI-Device Identifier10886982297648
UDI-Public10886982297648
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.140S
Device Catalogue Number04.043.140S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CTING SCREW/ CANNULATED LONG.; INSERTION HANDLE/ RADIOLUCENT LONG.
Patient Age16 YR
Patient SexUnknown
Patient Weight70 KG